Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 4, 2012, 4:19 AM CDT for Iberia Parish, Vermilion Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 4:19 AM CDT (09:19 UTC)
- Expired
- Apr 4, 2012, 4:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 133 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3354 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS54 KLCH 040919
SVRLCH
LAC045-113-040945-
/O.NEW.KLCH.SV.W.0037.120404T0919Z-120404T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 AM CDT WED APR 4 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES AVERY ISLAND...
EAST CENTRAL VERMILION PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 445 AM CDT
* AT 419 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....7
MILES NORTHWEST OF AVERY ISLAND...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AVERY ISLAND BY 440 AM CDT...
LYDIA BY 445 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2981 9184 2982 9184 2982 9186 2993 9211
3002 9209 2997 9173 2981 9175 2979 9180
TIME...MOT...LOC 0919Z 278DEG 14KT 2995 9199
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:51 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 3, 11:51 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1151 PM CDT TUE APR 3 2012 .AVIATION...A BAND OF SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE AEX TERMINAL OVER THE NEXT COUPLE OF HOURS FROM THE NORTH. WILL START OUT WITH PREDOMINANT MVFR CONDITIONS AND UPDATE AS NEEDED. VFR BY WEDNESDAY AFTERNOON. TERMINALS CLOSER TO THE COAST WILL SEE LATER ARRIVAL OF THE TSTMS BUT WITH IFR CONDITIONS IN THE BETTER MOISTURE FIELDS. EXPECTING ARA AND LFT TO SEE THESE TSTMS APPROACH BY DAYBREAK. SHOULD BE WEAKENING BY THEN SO WILL GO WITH MVFR. SWEENEY && .PREV DISCUSSION... /ISSUED 929 PM CDT TUE APR 3 2012/ UPDATE...LARGE MCS OVER SE OK/NE TX AND ARKLATX REGION WILL BE THE MAIN WEATHER MAKER TONIGHT. CONVECTIVE LINE IS NOW MOVING THROUGH EAST TEXAS AND SHOULD APPROACH LCH CWA LATER TONIGHT. OUTFLOW FROM COMPLEX IS ALREADY AIDED IN DEVELOPMENT OF SHOWERS AND STORMS OVER ACADIANA. MOST OF THIS ACTIVITY SHOULD DIMINISH LATER THIS EVENING. CAN'T TOTALLY RULE OUT SEVERE WEATHER THREAT FOR LATE TONIGHT SO WILL KEEP GRIDS ALONE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 83 62 84 62 / 60 60 10 10 10 KBPT 70 81 63 84 61 / 60 50 10 10 10 KAEX 67 83 59 82 58 / 60 60 10 10 10 KLFT 69 85 65 84 62 / 40 60 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 3, 10:29 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1029 PM CDT TUE APR 3 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 050330- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1029 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE TEXAS LAKES REGION AND CENTRAL LOUISIANA MAINLY AFTER MIDNIGHT. A FEW OF THESE STORMS OVER THESE AREAS MAY REACH SEVERE LIMITS WITH LARGE HAIL BEING THE PRIMARY THREAT. ISOLATED AREAS OF WIND DAMAGE WILL ALSO BE POSSIBLE. FURTHER SOUTH AND EAST...SEVERE WEATHER IS NOT ANTICIPATED ALTHOUGH THE CHANCE FOR SHOWERS AND THUNDERSTORM ACTIVITY WILL INCREASE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG UPPER LEVEL LOW DRAWS CLOSER TO THE REGION. MODERATE TO STRONG INSTABILITY AND ADEQUATE WIND SHEAR WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ACTIVITY MAY LINGER INTO EARLY THURSDAY BEFORE COMING TO AN END AS DRIER AIR FILTERS IN FROM THE WEST. A WEAK COOL FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE THURSDAY NIGHT INTO EARLY FRIDAY...RESULTING IN PLEASANT WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE REQUIRED LATE TONIGHT AND WEDNESDAY. GMZ430-432-435-450-452-455-470-472-475-050330- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1029 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG UPPER LEVEL LOW DRAWS CLOSER TO THE REGION. MODERATE TO STRONG INSTABILITY AND ADEQUATE WIND SHEAR WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT...POTTER ACTIVATION MAY BE REQUIRED ON WEDNESDAY.
In the hours before
Local storm report, Apr 4, 2:22 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 AM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM HAIL DE QUINCY 30.45N 93.44W
04/04/2012 E1.00 INCH CALCASIEU LA PUBLIC
KPLC TV RELAYED A PUBLIC FACEBOOK REPORT OF QUARTER SIZE
HAIL NEAR DEQUINCY.
&&
DJONESSpecial weather statement, Apr 4, 2:56 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
256 AM CDT WED APR 4 2012
LAZ030>033-041>045-052-053-073-074-TXZ216-260-262-040900-
NORTHERN NEWTON TX-ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-
BEAUREGARD LA-ALLEN LA-ACADIA LA-CALCASIEU LA-ORANGE TX-
JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
SOUTHERN NEWTON TX-WEST CAMERON LA-EAST CAMERON LA-
256 AM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND ORANGE COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...BEAUREGARD...ALLEN...ACADIA...CALCASIEU...JEFFERSON
DAVIS...VERMILION...IBERIA...ST. MARTIN AND CAMERON PARISHES UNTIL
400 AM CDT...
AT 252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM STARKS TO
MERMENTAU TO KROTZ SPRINGS...MOVING SOUTH AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LAKE PELBA...CARENCRO...MOSS BLUFF...EVANGELINE...CECILIA AND MIRE.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2998 9249 3003 9328 3005 9330 3003 9333
3005 9382 3072 9368 3064 9243 3068 9173
3056 9175 3051 9173 3043 9163 3031 9162
3025 9158 3023 9147 3011 9147 3011 9139
3009 9137 3007 9137
25Local storm report, Apr 4, 3:50 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
350 AM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM HAIL MAURICE 30.11N 92.12W
04/04/2012 E0.75 INCH VERMILION LA LAW ENFORCEMENT
VERMILLION SHERIFFS OFFICE REPORTS PENNY SIZE HAIL NEAR
MAURICE.
&&
DJONESLocal storm report, Apr 4, 3:56 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 AM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM HAIL LAFAYETTE 30.22N 92.03W
04/04/2012 E0.50 INCH LAFAYETTE LA PUBLIC
PUBLIC REPORTS VIA FACEBOOK DIME SIZE HAIL NEAR LAFAYETTE
&&
DJONESSpecial weather statement, Apr 4, 3:56 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 AM CDT WED APR 4 2012
LAZ041>045-052>055-073-074-041000-
LAFAYETTE LA-ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-
ST. MARY LA-WEST CAMERON LA-EAST CAMERON LA-
356 AM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...CALCASIEU...
JEFFERSON DAVIS...VERMILION...ST. MARY...IBERIA...ST. MARTIN AND
CAMERON PARISHES UNTIL 500 AM CDT...
AT 352 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF SABINE NATIONAL WILDLIFE TO ABBEVILLE TO 12 MILES EAST
OF CATAHOULA...MOVING SOUTH AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
YOUNGSVILLE...LAKE ARTHUR...RICEVILLE...CATAHOULA...THORNWELL AND
MILTON.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2981 9177 2982 9197 2979 9198 2974 9215
2985 9325 3005 9330 2986 9334 2988 9355
3030 9342 3027 9214 3037 9164 3025 9158
3023 9147 2995 9146
25Local storm report, Apr 4, 3:59 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
359 AM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM HAIL PARKS 30.22N 91.83W
04/04/2012 E1.00 INCH ST. MARTIN LA PUBLIC
PUBLIC REPORTS VIA FACEBOOK QUARTER SIZE HAIL NEAR PARKS
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:35 PM CDT | Special Weather Statement | LCH | Avoyelles | 55 min |
| Apr 3, 8:59 PM CDT | Special Weather Statement | LCH | Rapides | 61 min |
| Apr 3, 11:14 PM CDT | Special Weather Statement | LCH | Rapides, Vernon | 2 hr |
| Apr 3, 11:22 PM CDT | Special Weather Statement | LCH | Rapides, Vernon | 113 min |
| Apr 4, 12:45 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 30 min |
| Apr 4, 2:14 AM CDT | Special Weather Statement | LCH | Acadia, Calcasieu, Jefferson Davis, Saint Landry | 31 min |
| Apr 4, 2:56 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Beauregard, Calcasieu, Jefferson Davis, Lafayette and 2 more | 64 min |
| Apr 4, 3:44 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin, Vermilion | 29 min |
| Apr 4, 3:56 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis, Lafayette, Saint Martin, Vermilion | 64 min |
| Apr 4, 4:54 AM CDT | Special Weather Statement | LCH | Iberia | 51 min |
| Apr 4, 5:00 AM CDT | Special Weather Statement | LCH | St. Mary | 60 min |
| Apr 4, 8:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 4, 9:28 AM CDT | Special Marine Warning | LCH | 62 min | |
| Apr 4, 6:59 PM CDT | Special Marine Warning | LCH | 91 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.